1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Increased Byetta Side Effects

Discussion in 'Incretin Mimetics' started by veracityau, Dec 14, 2017.

  1. veracityau

    veracityau Type 2 · Member

    Messages:
    7
    Likes Received:
    3
    Trophy Points:
    23
    Hi all,

    I'm a longtime lurker and infrequent poster.

    I've been on Byetta 10mg combined with 2 x metformin twice a day for over 12 months, with only minimal side effects at the beginning which then settled down.

    For the last month or so, though I've had little appetite after injecting and have been feeling intensely nauseated after eating, mostly at nights - but now during the day, too.

    I don't want to come off the medication as it does a good job of managing my blood sugars, but this resurgence of side effects after no issues has me a little concerned.

    I've tried tweaking the amount of time between injecting, eating, the timing of the meals, etc. The meals I am able to eat are small and sensible, but I am having to avoid spices, all garlic and sauces - which is very limiting.

    On the odd occasion I've forgotten to inject, I'm able to eat normally.

    Are there any further suggestions on how to manage this?

    Thanks
     
  2. ringi

    ringi Type 2 · Well-Known Member

    Messages:
    3,366
    Likes Received:
    1,220
    Trophy Points:
    158
    Can you greatly reduce the carbs in your meals, then you may find that your BG is controled without the Byetta.

    Otherwise ask your GP if a SGLT2 Inhibitor is an opiton for you instread of Byetta, but you must drink a lot of water with SGLT2 Inhibitors.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook